Results 1 to 6 of 6
I need advice
  1. #1
    ConcernedMomma is offline New Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    1

    Default I need advice

    I have a daughter who has been diagnosed with having ADHD, PDDNOS, Phonological Disorder, and MR. She was prescribed 3 different medications all at once. They were Adderall XR, BuSpar, and Risperdal. When we went to her psychiatrist took her off of the BuSpar about the time of Christmas. After that we noticed she started showing signs of Tic Disorder, blinking of her eyes, squinting, pulling on her shirt, making clearing noises in her throat. I've mentioned these symptoms to her psychologist some time last month. Now these symptoms have gotten worse. When my daughter blinks, it is conatantly all day, everyday. I called the doctor, and she told me she thinks it is a serious side effect to Adderall XR. Now I'm beginning to wonder if maybe the drugs ADDERALL and BuSpar should have been mixed together. It makes me cry and it breaks my heart to see my child suffering, knowing I can't do anything to stop it. Does anyone have any advice for me. My child is only 6 years old, and I appreciate any and all of the help I can get for my child.

  2. #2
    caddon is offline New Member
    Join Date
    Mar 2005
    Location
    .
    Posts
    7

    Default

    From the symptoms you have describes, she may be suffering pyramidal symptoms common to an effect called Tardive Diskinesea(spelling not correct). It is not an all together common side effect, but more common in those who use what are classed as "atypical antipsychotics". Often, a benzodiazapene such as Xanax or Klonopin, or possibly an anti-parkinsons medication such as Cogentin will aid in reducing the effect. At 6 years old, I would be remiss if I did not reccomend you obtain a second opinion on her condition. Doctors often throw pills at things they do not understand in the hopes that something will "stick". For your safety, and above all, your childs safety, please, I beg of you personally and professionally, GET A SECOND OPINION before giving this medication to someone so young. If I can be of any assistance, please, email me at caddon@excite.com I will assist you in any way possible.
    JC

  3. #3
    nikki10 is offline New Member
    Join Date
    Oct 2005
    Location
    USA.
    Posts
    3

    Default

    Hi I too am a mother with a child that has been diagnosed w/ADHD. Its very hard. I don't know what advice I could offer but I could sure use someone to talk to who knows what I am going through. My son is also on adderall and within the next month he will too need to see a pshyc. dr. Let me know how everything is going.

  4. #4
    resist0r is offline New Member
    Join Date
    Oct 2005
    Location
    Canada.
    Posts
    16

    Default

    Risperdal causes tics. Its more likely to cause problems than adderall.

  5. #5
    rachel70710 is offline New Member
    Join Date
    Apr 2007
    Posts
    1

    Arrow Adderall

    My son is going to be 8 in May. When he was 4 I reluctantly put him on Adderall. He started with a 5 mg dose, which led up to 10, then 15, then 20, and now he is on 25 mgs and taking 15 mgs on the weekend to keep his weight stable. I am a nurse. I have seen in the past year the eye blinking predominantly, and it has bothered me somewhat... but this month in particular it is constant and really worries me. I am going to take him to his doctor soon so we can come up with another plan. We tried Metadate CR for about a month but it was not working as well as the Adderall and his temper was worse. The Adderall controls everything but the blinking is bothering me too much... I will keep you posted.

  6. #6
    Goraleman is offline New Member
    Join Date
    Apr 2007
    Posts
    9

    Default

    It seems to me your child is going through withdrawl from the drugs Risperdal has shown to contribute to Diabetes so I would not advise that,I found Chamomile tea helps me relax during my Lexapro withdrawl I am going through right now it is all natuaral I do not know if kids would like tea but if you ad some honey to it or sugar it may help especially for night time sleep but good anytime it is sad to hear about kids that young taking drugs since Psychiatric drugs are so dangerous in side effects and withdrawl symptoms as I have found out the hard way through my own experience I do not know what else to say about your situation I hope for the best for you.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22